MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Catalog Number 821745
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported an evd bactiseal catheter (id 821745) was inserted on (b)(6).2024.The patient had a positive csf culture for staphylococcus epidermidis after the evd was inserted.A routine culture was taken from the sample port near the collection chamber, no signs of csf infection were present.In october 5, a gram stain preliminary showed: many polymorphonuclear cells | no organisms seen primary culture: no growth after 72 hours / broth culture only: staphylococcus epidermidis.In october 8 a gram stain preliminary showed: polymorphonuclear cells present | rare squamous epithelial cells | rare gram-positive cocci.Culture - csf preliminary - scant growth of staphylococcus epidermidis.Therefore, the evd system was changed, not the catheter.A leukoplast, also known as coverplast fabric dressing, was used on the insertion site.
 
Additional Manufacturer Narrative
Additional information received.Csf cultures: sept 15 - neg, (b)(6) - neg, (b)(6)- neg, (b)(6) - neg - (b)(6): gram stain preliminary - many polymorphonuclear cells | no organisms seen - primary culture: no growth after 72 hours / broth culture only: staphylococcus epidermidis - (b)(6): gram stain preliminary - polymorphonuclear cells present | rare squamous epithelial cells | rare gram positive cocci - culture - csf preliminary - scant growth of staphylococcus epidermidis - evd system (not catheter) changed - (b)(6): gram stain preliminary - polymorphonuclear cells present | no organisms seen preliminary - culture - csf preliminary - scant growth of staphylococcus epidermidis.No cell count was done.- pt was not symptomatic of a csf infection at this time - is infection device related? if not, is it known what caused it? "yes" - did anything happen during the recent procedure that may have caused or attributed to infection? "lung infection and? (b)(6)" - was the patient placed on antibiotics? "yes" - what treatment and or medication was given for the infection? if medications were administered, please include medication names: "evd replaced and changed site.Antibiotics ¿ vancomycin, ceftriaxone, meropenum, ancef, flagyl, piptaz (not all at once)" - provide next course of action, if any: "the evd was removed and replaced." - what is the health history of the patient? "diagnosed with 4th ventricular tumor" - patient outcome or current status with regards to the infection.Csf infection cleared ¿ "vp shunt inserted.Eventually became symptomatic and diagnosed with another csf infection (staph epidermidis) ¿ vp shunt removed, evd inserted and on antibiotics" - please confirm if eds3 system is an integra product.If yes, please provide product information: "yes, this is an integra product.Sku (b)(4).Lot: not available".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The evd bactiseal catheter (id 821745) was returned for evaluation.Device history record (dhr) - the product code 82-1745 with lot 7328489, conformed to the specifications when released to stock.All finished goods test results, including endotoxin satisfactorily met the requirements.Failure analysis - the catheter was visually inspected; no defect was noted.The catheter was irrigated, no occlusion noted.The catheter was leak tested no leak noted.Root cause analysis - the possible root cause for the issue reported by the customer, could be linked to the patient and hospital surroundings and as mentioned in the ifu: the quantities of rifampin and clindamycin hydrochloride used to impregnate the bactiseal evd catheter are only a fraction of a therapeutic dose of these two antibiotics and have no potential for any systemic therapeutic effect.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20578472
Report Number3013886523-2024-00331
Device Sequence Number12786161
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public(01)10381780515593(17)250131(10)7328489
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number821745
Device Lot Number7328489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/07/2024
12/19/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/26/2024
01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EDS3 SYSTEM - SKU (B)(4).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown